Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

What does "low albumin and/or high globulin" indicate?

User rating for this question
Answered by

Practicing since : 2004
Answered : 1213 Questions
On Dec. 12th my Albumin was 4.0 (normal) and my total Globulin was 2.6(normal) which resulted in a normal A/G Ratio of 1.5g/dl. The normal range of ratio was .7-2.0 In the same lab, Feb 21, my albumin was 4.6(normal) and my total globulin was1.8(normal), however, my A/G ration was 2.6(high). However in the same lab the normal range was now different. It was 1.1-2.5. I was concerned because I read that a high A/G ration can be a marker for Leukemia. I don't have any of the symptoms of Leukemia and my WBC is normal on the low end. Should I just get it retested in a month? Not sure why the reference ranges in the same lab change in 2 months. But I am concerned that my total globulin level decreased from 2.6 to 1.8. can variations like this occur within 2 months?
Posted Fri, 21 Mar 2014 in Blood Disorders
Answered by Dr. Indranil Ghosh 9 hours later
Brief Answer: Does not seem to be of concern Detailed Answer: Hi Thanks for your query. We are more concerned about low albumin and/or high globulin, as this profile is associated with disease. A normal albumin and low normal globulin does not signify anything. it is just a normal variation. The slightly high A: G ratio will therefore be taken as normal. Also fall in globulin from 2.6 to 1.8 may be a normal variation. In the same lab, if they change the test kit, the normal range may change. As the hemoglobin has improved with iron, I don't think there is any need of retesting in one month. I don't see any possibility of leukemia. There is no relation of leukemia with high A: G ratio. Hope I have answered your query. I will be available to answer further followup queries, if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor